Erectile Dysfunction (ED), also infamously known as impotence can be the hardest thing for a
man when he can’t quite get “IT” hard. ( sweet irony)
It is one of the most common and prevalent sexual disorders in men around the globe today and it can
really hamper a man’s self-confidence and self-image in his mind.
The inability to attain and sustain an erection by men can have its root cause ranging from various
physiological to psychological issues.
Luckily, modern science comes to rescue men in these hard times (pun intended) with a plethora of
medications and various other treatment options.
Some popular erectile dysfunction medications include :
- sildenafil (Viagra)
- tadalafil (Cialis)
- avanafil (Levitra)
- vardenafil (Stendra)
These medications which are essentially PDE5 inhibitors relax the penile muscles thereby boosting blood
flow in the penis, making it easier for men to get and maintain an erection.
So, what are the side effects?
Flushing(reddening of the face)
These are the common side effects of the above-mentioned prescription drugs. However, things can get
pretty ugly in some rare and more serious cases. A visit to the doctor in must in such cases.
So, when to see the doctor?
- If the erection after taking the medication lasts longer than 4 hours and is painful then you may have
encountered a condition called PRIAPISM. The erection continues to sustain in this condition without
even any sexual stimulation.
- If you notice changes in vision. Cases of a sudden loss of eyesight have also been reported by few men
due to ED medication. However, these are rare instances.
- If you have unknowingly taken cardiac drugs called nitrates with ED medication, it can result in severe
loss in blood pressure. The US Food and Drug Administration (FDA) has warned against taking impotence
drugs with medications that contain nitrates.
A doctor must be immediately contacted if you have any of the severe side effects.
CONCLUSION: The health effects of taking erectile dysfunction medications must be seriously
taken into consideration. Life-threatening situations can arise out of negligence and improper
consultation with the doctor. It is of utmost importance that you tell the doctor of all the drugs that you
take already and other health conditions that you have.